Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 81, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2018, 6:38 PM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2018, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 20, 2018, 7:24 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:55 PM EDT | TSTM WND DMG | 2 N Lee, FL | REPORT OF TREES AND POWER LINES DOWN ON 255 AND GLADIOLI. |
| Jun 20, 6:55 PM EDT | TSTM WND DMG | 2 S Lee, FL | TREES AND POWER LINES REPORTED DOWN SOUTH OF LEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WUUS52 KTAE 202238
SVRTAE
FLC067-079-123-202345-
/O.NEW.KTAE.SV.W.0081.180620T2238Z-180620T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
638 PM EDT WED JUN 20 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Lafayette County in Big Bend of Florida...
Northeastern Taylor County in Big Bend of Florida...
Eastern Madison County in Big Bend of Florida...
* Until 745 PM EDT.
* At 638 PM EDT, a severe thunderstorm was located near Blue Springs,
or near Suwannee River State Park, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Madison, Lee, Lake Bird, Moseley Hall, Chancey, Hopewell, Day, Mayo
Junction and Hanson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3023 8324
3018 8325 3017 8323 3014 8323 3021 8365
3058 8349 3052 8324 3047 8324 3046 8322
3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2238Z 356DEG 11KT 3041 8328
HAIL...0.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
115
WWUS52 KTAE 202303
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
703 PM EDT WED JUN 20 2018
FLC067-079-123-202345-
/O.CON.KTAE.SV.W.0081.000000T0000Z-180620T2345Z/
Lafayette FL-Taylor FL-Madison FL-
703 PM EDT WED JUN 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN LAFAYETTE...NORTHEASTERN TAYLOR AND EASTERN MADISON
COUNTIES...
At 703 PM EDT, a severe thunderstorm was located 7 miles north of
Dowling Park, or 8 miles southwest of Suwannee River State Park,
moving south at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Madison, Lee, Lake Bird, Moseley Hall, Chancey, Hopewell, Day and
Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3023 8324
3018 8325 3017 8323 3014 8323 3021 8365
3058 8349 3052 8341 3048 8324 3047 8324
3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2303Z 357DEG 10KT 3035 8328
HAIL...<.75IN
WIND...60MPH
$$
42-DVD857
WWUS52 KTAE 202324
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
724 PM EDT WED JUN 20 2018
FLC067-079-123-202334-
/O.CAN.KTAE.SV.W.0081.000000T0000Z-180620T2345Z/
Lafayette FL-Taylor FL-Madison FL-
724 PM EDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAFAYETTE...
NORTHEASTERN TAYLOR AND EASTERN MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds
of 30 to 40 mph are still possible with this thunderstorm.
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3023 8324
3018 8325 3017 8323 3014 8323 3021 8365
3058 8349 3052 8341 3048 8324 3047 8324
3046 8322 3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 2320Z 356DEG 11KT 3029 8327
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:49 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 20, 3:49 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 349 PM EDT Wed Jun 20 2018 .NEAR TERM [Through Tonight]... The mid/upper-level ridge will be flattened somewhat by an approaching vort lobe that will reach the Lower Mississippi Valley by 12Z. However, it will maintain its suppressive affects across most of the forecast area this afternoon with respect to convective development. The exception will be across the southeastern portions of the forecast area where a surface trough will enhance convective development. Radar trends are evolving accordingly. Temperatures are hot, in the mid to upper 90s across most inland areas. Heat indices are approaching heat advisory criteria (108 degrees) in a few spots. Overnight, convection could linger for a while across our eastern Florida Big Bend zones or redevelop and move inland from the land breeze front during the pre-dawn hours. .SHORT TERM [Thursday Through Friday Night]... The ridge over the Southeast will begin to give way as a shortwave and accompanying cold front pass through. The combination of the seabreeze and the frontal system will allow for more widespread showers and thunderstorms on Thursday and Friday. High temperatures will be in the low-mid 90s, cooling slightly on Friday, and lows will hover around the mid-70s. .LONG TERM [Saturday Through Wednesday]... Deep layer ridging will build back over the region as the northern stream shortwave lifts northeast. Showers and thunderstorms are expected each afternoon, with highs climbing into the middle 90s and lows in the lower 70s. && .AVIATION [Through 18Z Thursday]... VFR conditions will prevail for the most part this period. Scattered thunderstorms will develop in the vicinity of TLH and VLD this afternoon, but coverage is not expected to be high enough to including a prevailing threat. A brief threat for thunderstorms will occur on the inland moving sea breeze front this afternoon near ECP. && .MARINE... Ahead of an approaching cold front, winds will be elevated to 15-20 knots, with seas ranging 2-4 feet. Winds and seas will decrease following the passage of the front. && .FIRE WEATHER... No hazardous fire weather conditions are expected over the next few days. && .HYDROLOGY... Widespread rain amounts over the next week are not forecast to be high enough to cause any flooding concerns. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 90 74 / 10 30 20 30 10 Panama City 78 88 77 87 78 / 10 10 20 40 10 Dothan 75 92 73 90 74 / 10 40 20 30 10 Albany 76 95 74 91 74 / 10 40 20 40 10 Valdosta 75 94 74 90 73 / 20 50 10 40 10 Cross City 76 89 76 89 75 / 30 40 10 20 10 Apalachicola 79 88 77 87 77 / 10 20 20 20 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan/Skeen LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan/Skeen FIRE WEATHER...DVD HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 20, 5:01 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT WED JUN 20 2018
FLZ018-027-118-127-202130-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-
501 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking two strong thunderstorms
near St. Marks, moving southeast at 5 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Plum Orchard, Port Leon, Wakulla Beach,
Fanlew, Bethel and Vereen.
LAT...LON 3010 8429 3025 8433 3028 8421 3027 8408
3028 8407 3028 8400 3013 8401
TIME...MOT...LOC 2101Z 326DEG 6KT 3020 8423
42-DVDSpecial weather statement, Jun 20, 6:15 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT WED JUN 20 2018
FLZ019-202245-
Madison FL-
615 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY UNTIL 645
PM EDT...
At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Madison to near Blue
Springs. Movement was southeast at 15 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lee, Lovett, Hopewell, Cherry Lake, Hamburg and Hanson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3031 8348 3064 8360 3056 8326 3055 8326
3052 8324 3047 8324 3046 8322 3042 8322
3041 8319 3039 8317
TIME...MOT...LOC 2215Z 324DEG 15KT 3056 8349 3046 8319
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:01 PM EDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 20, 6:01 PM EDT | Special Marine Warning | TAE | 44 min | |
| Jun 20, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 30 min |
| Jun 20, 6:34 PM EDT | Special Marine Warning | TAE | 37 min | |
| Jun 20, 7:26 PM EDT | Special Weather Statement | TAE | Madison | 34 min |
| Jun 20, 7:56 PM EDT | Special Weather Statement | TAE | Lafayette | 49 min |
| Jun 20, 7:58 PM EDT | Special Weather Statement | TAE | Madison | 32 min |
| Jun 20, 7:59 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.